Doctor insights on:
Medicine For Midrin Overdose
Gastritis-GI erosion: Midrin contains acetaminophen (common pain reliever), isometheptene (mild stimulant) and dichloralphenazone (mild sedative). Overdose, taking a dosage higher than recommended, typically follows the types of agents in midrin. Excess acetaminophen causes liver damage and nausea/vomiting. Excess isometheptene causes over stimulation, hypertension and paranoia. Dichloralphen causes excess sedation ...Read more
Midrin contains acetaminophen (common pain reliever), isometheptene (mild stimulant) and dichloralphenazone (mild sedative). Overdose, taking a dosage higher than recommended, typically follows the types of agents in midrin. Excess acetaminophen causes liver damage and nausea/vomiting. Excess isometheptene causes over stimulation, hypertension and paranoia. ...Read more
Liver failure, coma: An overdose of apap (acetaminophen) can kill a liver and lead to liver transplant. Dichloralphenazone overdose can lead to coma.Anyone who discovers he/she has overdosed should go to er or call 911.I urge strongly anyone considering purposefully overdosing on any medication to call 1-800-273-8255 immediately (national suicide prevention lifeline); life can get better, regardless of how it may feel. ...Read more
If I'm on methadone maintenance program, and I took midrin for head aches, will this show on a drug screen?
Probably Not: As far as I know there are no barbiturates in midrin. One of the components does breakdown to Chloral Hydrate but that substance is seldom tested for as the actual drug is not frequently tested for except in forensic situations as for when a date-rape drug is suspected. Chloral hydrate is seldom prescribed-is the drug used in a mickey finn. ...Read more
My migraines get so bad I often feel almost suicidal. Anything to end the pain. Been prescribed EVERY med, SERIOUSLY! Midrin wrks but insanely costly. HELP?
When I take midrin I noticed that my bp drops upon standing and my HR goes up to around 150 just standing there. How unsafe is this HR?
Stop using Midrin: If you have fast or uneven heart rate, you should stop using this medication. Contact your doctor for medication adjustment. ...Read more
Midrin's ONLY med 2 help migraines but not accessible at ALL now. Tried EVERY other med, rx'd or OTC, name it! On medicaid so no"fancy"care covered. HELP!
Comprehensive Plan: Once a diagnosis of migraine has been made, effective management of migraine involves three specific strategies: 1) patient education, 2) nonpharmacological management, and 3) pharmacological (medical) management. See an orofacial pain or headache specialist for evaluation and professional management. ...Read more
How long do the side effects of Midrin last, HA completely gone, but hard to stand up without having presyncope symptoms and feeling lightheaded
Migraine with aura. Take imitrex. Used to take midrin. It worked better. Is it no longer available? Any substitute?
Not available: Regretfully, patients have noted that Midrin is no longer available. The alternatives include trying to get a compounding pharmacy to create it, other drugs like the Imitrex you are taking, as well as other medications used for migraineurs. Try asking your doctor to see if there is a compounding pharmacy in the area that can help formulate this medication. Let us know if you are successful. ...Read more
What is the best way to wean off topamax (topiramate) quickly but safely? My dr said I could do it in 2 wks. I have midrin as back-up for withdrawal headaches.
See your neurologist: See your neurologist in order to determine the safest way to wean off of topiramate (Topamax) for your migraine headaches. There are many factors that your neurologist will consider, including your current dose, the duration of use, the reason for weaning off, etc. Tapering off too quickly can be dangerous. Http://www. Nlm. Nih. Gov/medlineplus/druginfo/meds/a697012.html ...Read more